Acute dystonie bij een patiente met een door infectie verhoogde clozapinespiegel

Translated title of the contribution: Acute dystonia in a patient with an elevated clozapine level due to an infection

H. C. Van Mierlo*, C. D. Schubart, N. M.S. Golüke, K. M. Bessembinders, J. K. Tijdink

*Corresponding author for this work

Research output: Contribution to journalArticleProfessional

Abstract

Acute dystonia is a side-effect associated with the use of antipsychotics. We describe the case of a 75-year-old patient with late-onset schizophrenia who used clozapine. During a hospital admission due to pneumonia, she developed a form of acute dystonia consisting of a rotational torticollis, which disappeared rapidly after treatment with biperiden. Blood examination showed an increase of the clozapine level, probably due to the infection. This case report shows that acute dystonia, although very rare, can occur during treatment with clozapine; therefore awareness is needed of the circumstances that can alter clozapine levels.

Original languageDutch
Pages (from-to)843-847
Number of pages5
JournalTijdschrift voor Psychiatrie
Volume60
Issue number12
Publication statusPublished - 1 Dec 2018

Cite this

Van Mierlo, H. C., Schubart, C. D., Golüke, N. M. S., Bessembinders, K. M., & Tijdink, J. K. (2018). Acute dystonie bij een patiente met een door infectie verhoogde clozapinespiegel. Tijdschrift voor Psychiatrie, 60(12), 843-847.